Advertisement

Vector Delay Differential Equations

  • Ravi P. Agarwal
  • Leonid Berezansky
  • Elena Braverman
  • Alexander Domoshnitsky
Chapter
  • 829 Downloads

Abstract

Chapter 9 is devoted to nonoscillation of systems of delay differential equations. Wazewski’s result claims that a solution of the vector differential equation is not less than a solution of the differential inequality if and only if the off-diagonal entries of the matrix are nonpositive. This property is discussed for vector delay equations; a sufficient condition is nonnegativity of the fundamental matrix. It is also demonstrated that nonpositivity of the off-diagonal entries, generally, is not necessary for the Wazewski property for linear systems with delays. The chapter includes sufficient positivity conditions for the fundamental matrix, comparison theorems, nonoscillation is also investigated for higher-order scalar delay differential equations. Positivity results are applied to construct estimates for the fundamental matrix and solutions, and to study stability; in particular, positivity of the fundamental matrix implies exponential stability of the vector delay differential equation, under some quite natural restrictions. Most of the results of the chapter are extended to systems with a distributed delay.

Keywords

Vector Differential Delay Equations Fundamental Matrix Wazewski Exponential Stability Non-oscillatory Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 5.
    Agarwal, R.P., Domoshnitsky, A.: On positivity of several components of solution vector for systems of linear functional differential equations. Glasg. Math. J. 52, 115–136 (2010) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 31.
    Bainov, D., Domoshnitsky, A.: Nonnegativity of the Cauchy matrix and exponential stability of a neutral type system of functional differential equations. Extr. Math. 8, 75–82 (1992) MathSciNetGoogle Scholar
  3. 36.
    Beckenbach, E.F., Bellman, R.: Inequalities. Springer, New York (1965) Google Scholar
  4. 70.
    Berezansky, L., Braverman, E.: On nonoscillation and stability for systems of differential equations with a distributed delay. Automatica 48, 612–618 (2012) (also No. 4, April 2012) CrossRefGoogle Scholar
  5. 75.
    Berezansky, L., Braverman, E., Domoshnitsky, A.: On nonoscillation of systems of delay equations. Funkc. Ekvacioj 54, 275–296 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 83.
    Berman, A., Plemmons, R.J.: Nonnegative Matrices in the Mathematical Sciences. Academic Press, New York (1979) zbMATHGoogle Scholar
  7. 89.
    Chaplygin, S.A.: Foundations of New Method of Approximate Integration of Differential Equations, Moscow, 1919 (Collected Works 1), pp. 348–368. GosTechIzdat, Moscow (1948) Google Scholar
  8. 103.
    Desoer, C.A., Vidyasagar, M.: Feedback Systems: Input-Output Properties, Electrical Science. Academic Press, New York, London (1975) Google Scholar
  9. 113.
    Domoshnitsky, A.: Componentwise applicability of Chaplygin’s theorem to a system of linear differential equations with delay. Differ. Equ. 26, 1254–1259 (1990) MathSciNetGoogle Scholar
  10. 139.
    Domoshnitsky, A., Sheina, M.V.: Nonnegativity of the Cauchy matrix and the stability of a system of linear differential equations with retarded argument. Differ. Equ. 25, 145–150 (1989) MathSciNetGoogle Scholar
  11. 150.
    Dunford, N., Schwartz, J.T.: Linear Operators. Part I: General Theory. Interscience, New York (1958) Google Scholar
  12. 162.
    Gil’, M.I.: Positive solutions of equations with nonlinear causal mappings. Positivity 11, 523–535 (2007) MathSciNetCrossRefGoogle Scholar
  13. 164.
    Gil’, M.I.: Positivity of Green’s functions to Volterra integral and higher order integrodifferential equations. Anal. Appl. (Singap.) 7, 405–418 (2009) MathSciNetCrossRefGoogle Scholar
  14. 167.
    Gopalsamy, K.: Stability and Oscillation in Delay Differential Equations of Population Dynamics. Kluwer Academic, Dordrecht, Boston, London (1992) Google Scholar
  15. 183.
    Győri, I.: Existence and growth of oscillatory solutions of first order unstable type differential equations. Nonlinear Anal. 13, 739–751 (1989) MathSciNetCrossRefGoogle Scholar
  16. 184.
    Győri, I.: Global attractivity in a perturbed linear delay differential equation. Appl. Anal. 34, 167–181 (1989) MathSciNetCrossRefGoogle Scholar
  17. 185.
    Győri, I.: Global attractivity in delay differential equations using a mixed monotone technique. J. Math. Anal. Appl. 152, 131–155 (1990) MathSciNetCrossRefGoogle Scholar
  18. 186.
    Győri, I.: Interaction between oscillation and global asymptotic stability in delay differential equations. Differ. Integral Equ. 3, 181–200 (1990) Google Scholar
  19. 187.
    Győri, I.: Stability in a class of integrodifferential systems. In: R.P. Agarwal (ed.) Recent Trends in Differential Equations. Series in Applicable Analysis, pp. 269–284. World Scientific, Singapore (1992) Google Scholar
  20. 188.
    Győri, I., Eller, J.: Compartmental systems with pipes. Math. Biosci. 53, 223–247 (1981) MathSciNetCrossRefGoogle Scholar
  21. 189.
    Győri, I., Hartung, F.: Stability in delay perturbed differential and difference equations. In: Topics in Functional Differential and Difference Equations, Lisbon, 1999. Fields Inst. Commun., vol. 29, pp. 181–194 (2001) Google Scholar
  22. 190.
    Győri, I., Hartung, F.: Fundamental solution and asymptotic stability of linear delay differential equations. Dyn. Contin. Discrete Impuls. Syst., Ser. A Math. Anal. 13, 261–287 (2006) MathSciNetGoogle Scholar
  23. 191.
    Győri, I., Hartung, F., Turi, J.: Preservation of stability in delay equations under delay perturbations. J. Math. Anal. Appl. 220, 290–312 (1998) MathSciNetCrossRefGoogle Scholar
  24. 192.
    Győri, I., Ladas, G.: Oscillation Theory of Delay Differential Equations with Applications. Clarendon Press, New York (1991) Google Scholar
  25. 207.
    Hofbauer, J., So, J.W.-H.: Diagonal dominance and harmless off-diagonal delays. Proc. Am. Math. Soc. 128, 2675–2682 (2000) MathSciNetzbMATHCrossRefGoogle Scholar
  26. 224.
    Kiguradze, I., Sokhadze, Z.: A priori estimates of solutions of systems of functional differential inequalities and some of their applications. Mem. Differ. Equ. Math. Phys. 41, 43–67 (2007) MathSciNetzbMATHGoogle Scholar
  27. 254.
    Liu, X.Y., Zhang, B.G.: Nonoscillations for odd-dimensional systems of linear retarded functional differential equations. J. Math. Anal. Appl. 290, 481–496 (2004) MathSciNetzbMATHCrossRefGoogle Scholar
  28. 332.
    Wazewski, T.: Systèmes des équations et des inégalités différentielles aux ordinaires aux deuxièmes membres monotones et leurs applications. Ann. Pol. Math. 23, 112–166 (1950) MathSciNetzbMATHGoogle Scholar
  29. 351.
    Zahreddine, Z.: Matrix measure and application to stability of matrices and interval dynamical systems. Int. J. Math. Math. Sci. 2003, 75–85 (2003) MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  • Ravi P. Agarwal
    • 1
  • Leonid Berezansky
    • 2
  • Elena Braverman
    • 3
  • Alexander Domoshnitsky
    • 4
  1. 1.Department of MathematicsTexas A&M University—KingsvilleKingsvilleUSA
  2. 2.Department of MathematicsBen-Gurion University of the NegevBeer-ShevaIsrael
  3. 3.Department of MathematicsUniversity of CalgaryCalgaryCanada
  4. 4.Department of Computer Sciences and MathematicsAriel University Center of SamariaArielIsrael

Personalised recommendations